Louisiana, 2003

Damaging Wind in Louisiana, August 22, 2003

August 22, 2003 · NWS LCH · 1 event in 1 county or zone

Several trees were blown down around Lebeau.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Several trees were blown down around Lebeau.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 22, 1:16 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Aug 22, 1:16 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
216 PM CDT FRI AUG 22 2003

CONVECTION GETTING A LATE START THIS AFTERNOON. VISIBLE IMAGERY
SHOWING A CU SHADOW OVER THE AREA...GIVING WAY TO CU DEVELOPMENT
FROM THE EAST...APPARANTLY FROM THURSDAYS TSTM COMPLEX. ALSO
REFLECTED BY COOLER TEMPS DESPITE ADDITIONAL SUN. WAS GOING TO GO
WITH SLT CHC TO CHC POPS THIS EVENING BUT WILL INSTEAD OPT TO
INCLUDE ONLY ISOLD TSTMS FOR LFT.

SHOULD SEE TSTMS RETURN IN EARNEST SATURDAY AS WEAK TROPICAL
WAVE/BROAD LOW PRESSURE AREA MOVES INTO THE AREA FROM THE EAST.
ADDITIONAL MOISTURE WITH PWS ABOVE 2 INCHES AND K-INDICES CLIMBING
INTO THE MID 30S. A BIT LESS PCPN ON SUNDAY AS UPPER RIDGE BUILDS
FROM THE PLAINS.

LITTLE CHANGE DURING THE UPCOMING WEEK WITH THE POSSIBLE EXCEPTION
OF AN EARLY SEASON COOL FRONT ON FRIDAY...HAS SOME JET SUPPORT FROM
THE OHIO VALLEY.

TROPICS STILL LOOKING QUIET FOR OUR NEIGHBORHOOD. TD 9 COULD BECOME
A TROPICAL STORM HOWEVER THE TUTT LOW IN THE GULF SHOULD DRIVE IT
NORTH FROM THE CARRIBBEAN THIS WEEKEND.

.PRELIMINARY POINT TEMPS/POPS...

KBPT 71 90 71 89 / 00 50 30 40
KLCH 71 89 71 89 / 00 60 30 40
KLFT 71 89 70 90 / 10 60 30 40
KAEX 69 90 71 89 / 00 50 30 40

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

SWEENEY
Hazardous weather outlook, Aug 22, 3:04 AM CST, 12 hours 13 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-231100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
404 AM CDT FRI AUG 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL MOVE ONSHORE THIS MORNING NEAR THE
COAST...WITH MORE DEVELOPMENT THIS AFTERNOON THROUGHOUT THE REGION.
LOCALLY HEAVY RAIN IS POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A CHANCE OF MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE
EACH DAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS... HAM RADIO
OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.

MCNATT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Landry

When
August 22, 3:17 PM CST
Where
St. Landry County, Lebeau
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
30.733, -91.967

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332967.